MAUDE Adverse Event Report: ARTHROCARE CORP. SPEEDLOCK HIP KNOTLESS FIXATION DEVICE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORP. SPEEDLOCK HIP KNOTLESS FIXATION DEVICE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 23-2001
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/26/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the speedlock hip implant broke.The incident occurred before the procedure, no complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the reported device, intended to be used in treatment, was returned for evaluation.There was a relationship found between the reported incident and the returned device.No product identification information was provided and thus a manufacturing record review could not be conducted.A complaint history review concluded this was a repeat issue.Visual inspection of the device shows no manufacturing abnormalities.The device was deployed.The anchor at distal end is partial broken with attached broken/frayed sutures.The device is intended for single use and could not be functional tested.An attempt was made to test the basic functions.The other end of the suture was tightened and reeled through the wheel; the suture ratchet knob could be slightly rotated in both directions until stop; further functional tests were not doable.The complaint was confirmed.Factors that could have contributed to the reported event include: misalignment of implant and inserter bone thickness.Over tensioning the suture.
 
Additional Manufacturer Narrative
The device reported, intended to be used in treatment, was not returned for evaluation.A relationship between the product and reported incident cannot be established.No product identification information was provided, thus a manufacturing record review could not be conducted.A complaint history review found related failures; this failure mode will be trended to assess for any necessary corrective actions.A visual inspection and functional evaluation cannot be performed and customer´s complaint cannot be confirmed.Potential factors unrelated to the design or manufacture of the device that may lead to the failure reported include, but are not limited to: (1) excessive force.No containment or corrective actions are recommended at this time.

Brand Name
SPEEDLOCK HIP KNOTLESS FIXATION DEVICE
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10182136
Report Number3006524618-2020-00398
Device Sequence Number2741368
Product Code MBI
UDI-Device Identifier00817470003413
UDI-Public00817470003413
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K123240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number23-2001
Device Catalogue Number23-2001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2020
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer07/20/2020
10/09/2020
Initial Report FDA Received Date06/22/2020
Supplement Report FDA Received Date08/05/2020
10/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1